MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® URETHRAL CATHETER ROBINSON MODEL; ROBINSON CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® URETHRAL CATHETER ROBINSON MODEL; ROBINSON CATHETER
Model Number 056118
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that rubber on the catheter was cracking which was noted prior to use.
 
Additional Manufacturer Narrative
The reported event was confirmed but the root cause is unknown.Evaluation of the photo samples suggests that there are multiple cracks along the shaft and the drainage funnel of the catheter.The photo samples are not sufficient to definitively determine the root cause of the event.A potential root cause of the reported event could be improper compounding of raw material due to which the catheter surface skinned and cracked, resulting in procedure delay, product not being usable, and replacement of device.A device history record review was not required per the investigation.The instructions for use were found adequate and state the following: "visually inspect the product for any imperfections or surface deterioration prior to use." h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
BARDEX® URETHRAL CATHETER ROBINSON MODEL
Common Device Name
ROBINSON CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key8926358
Report Number1018233-2019-05068
Device Sequence Number19384726
Product Code KOD
UDI-Device Identifier00801741033544
UDI-Public(01)00801741033544
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Model Number056118
Device Catalogue Number056118
Device Lot NumberNGBS1828
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/01/2019
Initial Date Received by Manufacturer 07/31/2019
Supplement Date Received by Manufacturer08/28/2019
Initial Report FDA Received Date08/23/2019
Supplement Report FDA Received Date08/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1